MAUDE Adverse Event Report: COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Catalog Number UPICS-3.0-CT-40NT-ABRM-1110
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Spectrum turbo-ject single lumen minocycline/rifampin bedside power-injectable picc.Patient code: no code available - additional procedure required to replace device.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a spectrum turbo-ject single lumen minocycline/rifampin bedside power-injectable picc inserted on (b)(6) 2018 was found cracked at the extension tubing on (b)(6) 2018.The device was removed on (b)(6) 2018 and replaced with a new line using the same vessel.The patient was receiving infusions and various medical treatments through the line.To date, additional patient, event and device information has been requested but not yet provided.As reported, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information has previously been reported, is unknown or is unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided by the customer on 06dec2018.The patient was receiving continuous narcotic infusions that became delayed due to broken line.The line was anchored/stress-looped to the patients shoulder.A peripheral iv was inserted in the interim and a new picc line was placed in an additional procedure.As reported, the patient did not develop an infection.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information has previously been reported, is unknown or is unavailable.Device evaluation the customer returned one catheter and manifold assembly to the manufacturer for investigation.Physical examination of the returned device showed: one catheter manifold assembly was returned in a used condition with biometer along the surface.The catheter tubing appeared to be warped in multiple locations, but no damage was noted at the hub.Dimensional analysis confirmed that the device had been manufactured within the correct specifications and tolerances.Leak testing was performed, and confirmed the presence of a leakage where the catheter tubing attaches to the hub.Further inspection noted that there was a split within the catheter tubing below the hub.Investigation a document-based investigation reviewed the following: complaint history and device history records, drawing, instructions for use, and quality control specifications.The relevant manufacturing records were reviewed and it was determined that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record of the finished product shows no nonconforming events.A complaint history search revealed that there were no other reported complaints for this lot number.The ifu states: intended use: "the maximum pressure limit setting for power injectors used with the spectrum turbo-ject picc may not exceed 325 psi and the flow rate may not exceed the maximum flow rate indicated, as shown on the following table." the 3 fr single lumen catheter has a maximum flow rate of 2 ml/sec." warnings: "do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.To safely use spectrum turbo-ject picc lines with a power injector, the technician/health care professional must verify prior to use that the maximum pressure limit is set at or below 325 psi and that the maximum flow rate is at or below that which is listed on the catheter." precautions: "if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately." how supplied "upon removal from package, inspect the product to ensure no damage has occurred." conclusion based on the information provided, examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.The [quality engineering] risk assessment determined that risk controls are in place to mitigate this failure mode and that appropriate measures have been initiated to address this failure mode.The appropriate personnel were notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SPECTRUM TURBO-JECT
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8101823
Report Number1820334-2018-03266
Device Sequence Number1733755
Product Code LJS
UDI-Device Identifier00827002237070
UDI-Public(01)00827002237070(17)190830(10)8606735
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2019
Device Catalogue NumberUPICS-3.0-CT-40NT-ABRM-1110
Device Lot Number8606735
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2018
Initial Date Received by Manufacturer 10/29/2018
Supplement Date Received by Manufacturer12/06/2018
01/15/2019
Initial Report FDA Received Date11/26/2018
Supplement Report FDA Received Date01/02/2019
02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 MO